Alert archive / Kansas / Tornado Warnings in 2012
Tornado Warning 4, NWS Dodge City, KS
NWS Dodge City, KS issued this tornado warning at Apr 14, 2012, 2:16 PM CDT for 4 counties in Kansas. It was in force for 29 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2012, 2:16 PM CDT (19:16 UTC)
- Expired
- Apr 14, 2012, 2:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
Counties Edwards County, KS, Ford County, KS, Hodgeman County, KS, Pawnee County, KS
The radar
The Dodge City radar (KDDC), 39 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 2:23 PM CDT | TORNADO | 9 Se Jetmore, KS | THE TORNADO WAS OBSERVED FROM A RESIDENCE 3 MILES SOUTHEAST. |
| Apr 14, 2:50 PM CDT | TORNADO | 2 E Gray, KS | |
| Apr 14, 2:54 PM CDT | TORNADO | 2 W Rozel, KS | |
| Apr 14, 2:55 PM CDT | TORNADO | 1 Se Burdett, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 10:43 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.3 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1516 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 413 m²/s²
- 0-3 km storm-relative helicity
- 432 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.6
The text
As transmitted, in the capitals the NWS used until 2016.
638
WFUS53 KDDC 141916
TORDDC
KSC047-057-083-145-141945-
/O.NEW.KDDC.TO.W.0004.120414T1916Z-120414T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
216 PM CDT SAT APR 14 2012
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN EDWARDS COUNTY IN SOUTH CENTRAL KANSAS...
NORTH CENTRAL FORD COUNTY IN SOUTHWEST KANSAS...
EASTERN HODGEMAN COUNTY IN SOUTHWEST KANSAS...
WEST CENTRAL PAWNEE COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 245 PM CDT
* AT 210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY STRONG ROTATION ASSOCIATED WITH A CONFIRMED TORNADO 8 MILES
NORTHWEST OF SPEARVILLE. THIS TORNADIC STORM WAS MOVING NORTHEAST
AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
HANSTON...GRAY AND BURDETT.
DOPPLER RADAR AS WELL AS PUBLIC SIGHTING OF TORNADOS HAVE CONFIRMED
A LONG TRACK TORNADO IS IN PROGRESS. THOSE NEAR HANSTON AND BURDETT
AS WELL AS SOUTHEAST RURAL AREAS OF HODGEMAN COUNTY SHOULD TAKE
TORNADO PRECAUTIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS CONFIRMED WITH THIS STORM. TAKE COVER NOW.
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING.
AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO
THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING
DEBRIS.
&&
LAT...LON 3782 9983 3795 9999 3826 9970 3827 9951
3815 9934
TIME...MOT...LOC 1914Z 227DEG 37KT 3795 9982
HAIL <.50IN
$$
RUSSELL2 follow-up statements
591
WWUS53 KDDC 141928
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
228 PM CDT SAT APR 14 2012
KSC057-141938-
/O.CAN.KDDC.TO.W.0004.000000T0000Z-120414T1945Z/
FORD KS-
228 PM CDT SAT APR 14 2012
...THE TORNADO WARNING FOR NORTH CENTRAL FORD COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3792 9969 3802 9993 3826 9970 3827 9951
3815 9934
TIME...MOT...LOC 1928Z 227DEG 37KT 3805 9969
$$
KSC047-083-145-141945-
/O.CON.KDDC.TO.W.0004.000000T0000Z-120414T1945Z/
PAWNEE KS-HODGEMAN KS-EDWARDS KS-
228 PM CDT SAT APR 14 2012
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN EDWARDS...
EASTERN HODGEMAN AND WEST CENTRAL PAWNEE COUNTIES UNTIL 245 PM CDT...
AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
STRONG ROTATION ASSOCIATED WITH A CONFIRMED TORNADO 7 MILES SOUTH OF
HANSTON. THIS TORNADIC STORM WAS MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
HANSTON...
GRAY...
BURDETT...
MAINLY RURAL AREAS OF EASTERN HODGEMAN...NORTHWESTERN EDWARDS AND
WESTERN PAWNEE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS CONFIRMED WITH THIS STORM. TAKE COVER NOW.
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING.
AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO
THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING
DEBRIS.
&&
LAT...LON 3792 9969 3802 9993 3826 9970 3827 9951
3815 9934
TIME...MOT...LOC 1928Z 227DEG 37KT 3805 9969
HAIL <.50IN
$$
RUSSELL453
WWUS53 KDDC 141934
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
234 PM CDT SAT APR 14 2012
KSC047-083-145-141945-
/O.CON.KDDC.TO.W.0004.000000T0000Z-120414T1945Z/
PAWNEE KS-HODGEMAN KS-EDWARDS KS-
234 PM CDT SAT APR 14 2012
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN EDWARDS...
EASTERN HODGEMAN AND WEST CENTRAL PAWNEE COUNTIES UNTIL 245 PM CDT...
AT 228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
STRONG ROTATION ASSOCIATED WITH A CONFIRMED TORNADO 6 MILES SOUTH OF
HANSTON. THIS TORNADIC STORM WAS MOVING NORTHEAST AT 45 MPH. LARGE
DESTRUCTIVE HAIL UP TO BASEBALL SIZE IS ALSO EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HANSTON...
GRAY...
BURDETT...
MAINLY RURAL AREAS OF EASTERN HODGEMAN...NORTHWESTERN EDWARDS AND
WESTERN PAWNEE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS CONFIRMED WITH THIS STORM. TAKE COVER NOW.
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING.
AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO
THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING
DEBRIS.
&&
LAT...LON 3792 9969 3802 9993 3826 9970 3827 9951
3815 9934
TIME...MOT...LOC 1933Z 225DEG 38KT 3808 9967
HAIL 2.75IN
$$
RUSSELLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this tornado warning went out at Apr 14, 1:24 PM CDT, 52 minutes earlier.
Area forecast discussion, Apr 14, 1:24 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 124 PM CDT SAT APR 14 2012 ...UPDATED FOR NEW AVIATION SECTION AND GENERAL FORECAST DISCUSSION BELOW... .UPDATE... ISSUED AT 1245 PM CDT SAT APR 14 2012 HIGH IMPACT SEVERE WEATHER EVENT PLAYING OUT FOR WESTERN/CENTRAL KANSAS THIS AFTERNOON AS ONGOING STRONG TO SEVERE CONVECTION HAS CHANGED THE EXPECTED SETUP CONSIDERABLY FROM LAST NIGHT. LATEST OBJECTIVE SURFACE ANALYSIS REVEALS THE DRYLINE STILL POSITIONED NEAR THE COLORADO BORDER WITH LITTLE SIGN OF MOVEMENT AS 3 HOUR PRESSURE FALLS STILL EXIST ON THE WEST SIDE OF THE BOUNDARY. CURRENT ONGOING CONVECTION IS MOSTLY ELEVATED BUT STORMS NEAR THE OKLAHOMA BORDER ARE ROUTED MORE IN THE BOUNDARY LAYER. FURTHER, CLUSTERING OF CU SEEN ON VISIBLE SATELLITE IMAGERY WEST OF HIGHWAY 83, STRONGLY INDICATES ADDITIONAL CONVECTION WILL BE POSSIBLE WITHIN THE NEXT 2 TO 3 HOURS. WITH DEEP LAYER SHEAR IN EXCESS OF 45-50 KNOTS...0-1 KM BULK SHEAR EXCEEDING 25-30 KNOTS...LOW LCL HEIGHTS AND MU CAPE EXCEEDING 2500 J/KG, CONDITIONS ARE PRIMED FOR SUPERCELLS AND POSSIBLE STRONG TORNADOES THIS AFTERNOON. BIGGEST TORNADO THREAT APPEARS TO BE CONFINED TO LOCATIONS BETWEEN HIGHWAYS 281 AND 83. HAIL WISE, SHALLOW HAIL GROWTH ZONES VIA STEEP 500-300 HPA LAPSE RATES WILL LIMIT MAXIMUM EXPECTED HAIL SIZE TO AROUND BASEBALL SIZE IN MOST SUPERCELLS. && .SHORT TERM...(TODAY THROUGH TONIGHT) ISSUED AT 200 AM CDT SAT APR 14 2012 SHORT RANGE MODELS INDICATE THE UPPER LEVEL TROUGH LIFTING NORTHEAST ACROSS THE DESERT SOUTHWEST INTO THE FOUR CORNERS REGION TODAY BRINGING THE CHANCE FOR WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE CENTRAL PLAINS THIS AFTERNOON INTO TONIGHT, INCLUDING PORTIONS OF CENTRAL AND WESTERN KANSAS. AS THE UPPER LEVEL TROUGH APPROACHES, THE LEE SIDE TROUGH WILL DEVELOP INTO A SURFACE LOW THIS MORNING AND BEGIN LIFTING NORTHEAST INTO SOUTHWEST NEBRASKA BY LATE THIS AFTERNOON. AS A RESULT, THE RETREATING DRYLINE WILL STALL OUT GENERALLY IN THE VICINITY OF THE COLORADO BORDER AND ONCE AGAIN BEGIN ADVANCING EAST ACROSS WESTERN KANSAS THROUGHOUT THE DAY. ADDITIONALLY, THE AFOREMENTIONED +100KT UPPER LEVEL JET IS PROGGED TO NOSE JUST INTO WESTERN KANSAS SOMETIME LATE THIS AFTERNOON INTO EARLY EVENING. THIS WILL SET THE STAGE FOR THUNDERSTORM DEVELOPMENT ALONG AND AHEAD OF THE DRYLINE LATE THIS AFTERNOON AND EVENING, GENERALLY ACROSS SOUTH CENTRAL KANSAS. A FEW OF THESE STORMS COULD BECOME SEVERE, PARTICULARLY WITH NAM AND GFS SOUNDINGS SHOWING PLENTY OF INSTABILITY PRESENT WITH STEEP LOW TO MID LEVEL LAPSE RATES COMBINED WITH CAPE VALUES IN EXCESS OF 2000 J/KG BY MID AFTERNOON. TORNADOES COULD ALSO BE A THREAT WITH FAVORABLE SPEED AND DIRECTIONAL SHEAR PROFILES, INCLUDING CLOCKWISE ROUNDED HODOGRAPHS ON ALL MODEL SOUNDINGS. WILL KEEP POPS IN ACROSS SOUTH CENTRAL KANSAS WITH THE BEST CHANCE FOR SEVERE STORMS EAST OF A HAYS TO DODGE CITY LINE. TEMPERATURES ARE EXPECTED TO BE NEAR IF NOT JUST SLIGHTLY ABOVE NORMAL TODAY AS SURFACE LOW PRESSURE STRENGTHENS ACROSS NORTHEASTERN COLORADO. THIS WILL ENHANCE WARM AIR ADVECTION WITHIN A SOUTHWESTERLY LOW LEVEL FLOW INTO WESTERN KANSAS, RAISING H85 TEMPERATURES INTO THE MID TO UPPER TEENS(C). ALTHOUGH, LOW LEVEL STRATUS ACROSS CENTRAL AND PORTIONS OF WESTERN KANSAS EARLY THIS MORNING COULD HINDER HIGH TEMPERATURES SOMEWHAT BY THIS AFTERNOON AS IT SCATTERS OUT WEST TO EAST. TAKING THAT INTO ACCOUNT, LOOK FOR HIGHS MAINLY UP INTO THE 70S(F) BY THIS AFTERNOON WITH A FEW LOW 80S(F) STILL POSSIBLE. FOR TONIGHT, AN APPROACHING COLD FRONT WILL BEGIN PUSHING INTO WESTERN KANSAS BY DAYBREAK SUNDAY MORNING HELPING TO DROP TEMPERATURES A BIT FROM THIS MORNING'S LOWS. LOOK FOR LOWS MAINLY DOWN INTO THE 40S(F) ACROSS SOUTHWEST KANSAS. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 402 AM CDT SAT APR 14 2012 THE BEGINNING OF THE LONG TERM PERIOD WILL SEE AN UPPER LOW LIFTING OUT OF THE CENTRAL HIGH PLAINS INTO THE UPPER MIDWEST. FARTHER SOUTH THE AXIS OF THE H5 TROUGH WILL BE MOVING EAST OVER THE HIGH PLAINS. AN ASSOCIATED COLD FRONT WILL BE MOVING INTO FAR WESTERN KANSAS BY SUNRISE AND SHOULD BE MOVING EAST OUT OF SOUTH CENTRAL KANSAS BY MIDDAY OR EARLY AFTERNOON. THE ECMWF IS A LITTLE SLOWER THAN THE GFS WITH THE FRONTAL PASSAGE. GIVEN THE PROGRESSIVE NATURE OF THIS SYSTEM BY THEN THINK THAT THE GFS LOOKS MORE REASONABLE. MODEL SOUNDINGS SHOW THE BETTER MID LEVEL MOISTURE REMAINING OVER FAR WESTERN KANSAS. WILL KEEP SLIGHT CHANCE POPS NORTHWEST OF A HUGOTON/DODGE CITY/HAYS LINE. ON SUNDAY NIGHT THE MAIN TROUGH AXIS MOVES TOWARD THE MISSISSIPPI VALLEY WHILE ANOTHER SHORTWAVE TROUGH DIVES INTO THE COLORADO FRONT RANGE REGION. SURFACE WINDS DIMINISH OVERNIGHT AS THE SURFACE RIDGE BUILDS INTO WESTERN KANSAS. THE MODELS SHOW SURFACE DEWPOINTS FALLING TO AROUND 30-35 DEG F BY 12Z MONDAY. GIVEN THE LIGHT WINDS AND DECOUPLING...OVERNIGHT TEMPERATURES COULD AT LEAST FALL INTO THE MID 30S AND POSSIBLY LOWER OVER FAR WESTERN KANSAS. THE NEXT SHORTWAVE CONTINUES TO MOVE OUT OVER WESTERN KANSAS ON MONDAY. MODEL SOUNDINGS SHOW SOME WEAK INSTABILITY AND THE MODELS ARE PRODUCING SOME QPF. WE COULD SEE SOME THUNDERSTORMS DEVELOPING OFF THE COLORADO FRONT RANGE AND MAKE IT INTO FAR WESTERN WESTERN KANSAS BY LATER IN THE AFTERNOON AND EVENING. THE MODELS SHOW ANOTHER SHORTWAVE TROUGH MOVING OUT OVER THE NORTHERN AND CENTRAL CONUS LATE THURSDAY AND THURSDAY NIGHT. WILL MAINTAIN SOME SLIGHT CHANCE POPS FOR SOUTHWEST KANSAS MAINLY THURSDAY NIGHT. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1245 PM CDT SAT APR 14 2012 COMPLICATED AVIATION FORECAST ANTICIPATED FOR THIS AFTERNOON TO EVENING AS NUMEROUS SHOWERS AND THUNDERSTORMS IMPACT THE DDC, GCK, AND HYS TERMINALS. MVFR TO POSSIBLY IFR CEILINGS WILL BE POSSIBLE THROUGH MID AFTERNOON FOR EACH TERMINAL AS THESE THUNDERSTORMS MOVE THROUGH THE TERMINAL AREA. HOWEVER, BY LATE AFTERNOON TO EVENING EXPECT CLOUDS TO SCATTER OUT WITH ADDITIONAL STRONG TO SEVERE THUNDERSTORMS POSSIBLE. WINDS WILL BE TRICKY WITH SPEED EXCEEDING 25 KNOTS FOR MOST OF THE NEXT 12 HOURS. && .PRELIMINARY POINT TEMPS/POPS... DDC 75 45 63 35 / 70 30 10 0 GCK 78 42 59 35 / 30 20 20 0 EHA 77 42 59 37 / 10 10 20 0 LBL 80 45 61 37 / 30 10 20 0 HYS 75 45 64 35 / 70 40 20 0 P28 75 50 69 38 / 70 50 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 1 AM CDT /MIDNIGHT MDT/ SUNDAY FOR KSZ030- 031-043>046-061>066-074>081-084>090. RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR KSZ043-061>063-074>076-086. && UPDATE...AJOHNSON SHORT TERM...JJOHNSON LONG TERM...GERARD AVIATION...AJOHNSON
Hazardous weather outlook, Apr 14, 1:43 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 143 PM CDT SAT APR 14 2012 KSZ030-031-043>046-061>066-074>081-084>090-151200- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 143 PM CDT SAT APR 14 2012 /1243 PM MDT SAT APR 14 2012/ ...A SIGNIFICANT SEVERE WEATHER OUTBREAK POSSIBLE THIS AFTERNOON AND EARLY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A HIGH THREAT OF SEVERE TO TORNADIC THUNDERSTORMS WILL EXIST THIS AFTERNOON AND EARLY EVENING IN RESPONSE TO A STRONG AREA OF LOW PRESSURE PUSHING A DRYLINE ACROSS THE OUTLOOK AREA. THE HIGHEST THREAT OF SEVERE WEATHER WILL EXIST EAST OF A WAKEENEY TO LIBERAL LINE. STRONG ATMOSPHERIC WIND SHEAR IN COMBINATION WITH A VERY UNSTABLE AIRMASS WILL ALLOW THESE STORMS TO QUICKLY BECOME SEVERE. STORMS WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL UP TO BASEBALL SIZE IN DIAMETER ALONG WITH DAMAGING WINDS UP TO 80 MPH. IN ADDITION...CONDITIONS WILL BE VERY FAVORABLE FOR SEVERAL TORNADIC STORMS WITH A FEW OF THESE POSSIBLY PRODUCING VERY STRONG TORNADOES...ESPECIALLY EAST OF HIGHWAY 283. HEAVY RAIN MAY ALSO PRODUCE SOME AREAS OF FLASH FLOODING THROUGH MID EVENING. A WIND ADVISORY IS IN EFFECT FOR ALL OF WESTERN AND CENTRAL KANSAS THROUGH 1 AM CDT TONIGHT. PLEASE SEE THE LATEST WEATHER MESSAGE FOR ADDITIONAL DETAILS. A RED FLAG WARNING IS IN EFFECT FOR LOCATIONS GENERALLY WEST OF HIGHWAY 83 OVER WESTERN KANSAS THROUGH 9 PM CDT. PLEASE SEE THE LATEST FIRE WEATHER MESSAGE FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND LASTING INTO EARLY EVENING OVER CENTRAL KANSAS...ESPECIALLY EAST OF A WAKEENEY TO LIBERAL LINE. EMERGENCY MANAGERS...LAW ENFORCEMENT AND SPOTTER GROUPS SHOULD MAKE PREPARATIONS NOW FOR QUICK DEPLOYMENT THIS AFTERNOON. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC AWJ
In the hours before
Local storm report, Apr 14, 12:46 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1246 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1229 PM FLASH FLOOD WNW LA CROSSE 38.53N 99.31W
04/14/2012 RUSH KS TRAINED SPOTTER
WATER WAS 1 TO 2 FEET OVER HWY 183 ON THE SOUTH-CENTRAL
SIDE OF LACROSSE, KS.
&&
BURKELocal storm report, Apr 14, 12:48 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1248 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 PM TSTM WND DMG 1 S RUSH CENTER 38.45N 99.31W
04/14/2012 RUSH KS STORM CHASER
TREE LIMBS WERE BLOWN ACROSS THE ROAD. A PIVOT IRRIGATION
SYSTEM WAS BLOWN OVER AND A POWER POLE WAS SNAPPED OFF
NEAR THE BASE. THIS COULD HAVE BEEN A TORNADO OR STRAIGHT
LINE WINDS PENDING A DAMAGE SURVEY.
&&
JFINCHLocal storm report, Apr 14, 1:57 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
157 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 9 NW ENGLEWOOD 37.14N 100.08W
04/14/2012 E2.00 INCH CLARK KS PUBLIC
&&
JFINCHLocal storm report, Apr 14, 2:01 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
201 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM TORNADO 5 N ASHLAND 37.26N 99.77W
04/14/2012 CLARK KS TRAINED SPOTTER
THE TORNADO WAS REPORTED AS A CONE TORNADO, FROM A
SPOTTER 10 MILES MILES WEST OF ASHLAND.
&&
BURKELocal storm report, Apr 14, 2:13 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
213 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TORNADO 10 N WRIGHT 37.92N 99.89W
04/14/2012 HODGEMAN KS PUBLIC
PUBLIC REPORTED A TORNADO CROSSING HIGHWAY 283 ON THE
HODGEMAN AND FORD COUNTY LINE.
&&
MSCOTTLocal storm report, Apr 14, 2:15 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
215 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM TORNADO 10 N WRIGHT 37.92N 99.89W
04/14/2012 HODGEMAN KS PUBLIC
PUBLIC REPORTED A TORNADO CROSSING HIGHWAY 283 ON THE
HODGEMAN AND FORD COUNTY LINE.
&&
MSCOTTThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 9:47 PM CDT | Wind Advisory | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 21 hr |
| Apr 14, 10:23 AM CDT | Special Weather Statement | DDC | Ness | 37 min |
| Apr 14, 10:25 AM CDT | Special Weather Statement | DDC | Rush | 50 min |
| Apr 14, 10:28 AM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Rush, Trego | 47 min |
| Apr 14, 10:43 AM CDT | Special Weather Statement | DDC | Finney | 47 min |
| Apr 14, 10:49 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Lane, Scott | 34 min |
| Apr 14, 10:53 AM CDT | Special Weather Statement | DDC | Hodgeman | 37 min |
| Apr 14, 11:04 AM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Hodgeman, Ness, Pawnee, Rush | 41 min |
| Apr 14, 11:08 AM CDT | Special Weather Statement | DDC | Trego | 52 min |
| Apr 14, 11:18 AM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 42 min |
| Apr 14, 11:46 AM CDT | Severe Thunderstorm Warning | DDC | Hodgeman, Ness, Pawnee, Rush | 44 min |
| Apr 14, 12:16 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Trego | 44 min |
| Apr 14, 12:28 PM CDT | Severe Thunderstorm Warning | DDC | Gray, Haskell, Meade, Seward | 47 min |
| Apr 14, 12:35 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Rush | 40 min |
| Apr 14, 12:47 PM CDT | Areal Flood Warning | DDC | Rush | 5 hr |
| Apr 14, 1:06 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray, Hodgeman, Meade | 39 min |
| Apr 14, 1:16 PM CDT | Areal Flood Warning | DDC | Ellis, Ness, Rush, Trego | 11 hr |
| Apr 14, 1:16 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 44 min |
| Apr 14, 1:41 PM CDT | Tornado Warning | DDC | Clark, Ford, Meade | 34 min |
| Apr 14, 1:48 PM CDT | Tornado Warning | DDC | Ford, Hodgeman | 27 min |
| Apr 14, 2:18 PM CDT | Tornado Warning | DDC | Clark, Ford, Kiowa | 42 min |
| Apr 14, 2:40 PM CDT | Tornado Warning | DDC | Edwards, Hodgeman, Ness, Pawnee, Rush | 35 min |
| Apr 14, 2:48 PM CDT | Tornado Warning | DDC | Edwards, Hodgeman, Ness, Pawnee, Rush | 27 min |
| Apr 14, 2:52 PM CDT | Tornado Warning | DDC | Edwards, Ford, Kiowa | 38 min |
| Apr 14, 3:01 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford, Kiowa | 32 min |
| Apr 14, 3:10 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Clark, Comanche | 50 min |
| Apr 14, 3:13 PM CDT | Tornado Warning | DDC | Hodgeman, Ness, Pawnee, Rush | 32 min |
| Apr 14, 3:22 PM CDT | Tornado Warning | DDC | Edwards, Ford, Kiowa | 23 min |
| Apr 14, 3:26 PM CDT | Tornado Warning | DDC | Edwards, Pawnee, Stafford | 49 min |
| Apr 14, 3:26 PM CDT | Tornado Warning | DDC | Barber, Clark, Comanche | 34 min |
| Apr 14, 3:42 PM CDT | Tornado Warning | DDC | Edwards, Kiowa | 33 min |
| Apr 14, 3:42 PM CDT | Tornado Warning | DDC | Barber, Comanche | 33 min |
| Apr 14, 4:02 PM CDT | Tornado Warning | DDC | Edwards, Pawnee, Stafford | 28 min |
| Apr 14, 4:05 PM CDT | Tornado Warning | DDC | Pawnee, Stafford | 40 min |
| Apr 14, 4:06 PM CDT | Tornado Warning | DDC | Rush | 17 min |
| Apr 14, 4:11 PM CDT | Tornado Warning | DDC | Barber, Comanche, Kiowa, Pratt | 34 min |
| Apr 14, 4:15 PM CDT | Tornado Warning | DDC | Stafford | 30 min |
| Apr 14, 4:17 PM CDT | Tornado Warning | DDC | Edwards, Pawnee, Stafford | 28 min |
| Apr 14, 4:35 PM CDT | Tornado Warning | DDC | Stafford | 25 min |
| Apr 14, 4:44 PM CDT | Tornado Warning | DDC | Stafford | 31 min |
| Apr 14, 4:44 PM CDT | Tornado Warning | DDC | Barber, Pratt | 31 min |
| Apr 14, 4:50 PM CDT | Tornado Warning | DDC | Barber, Comanche | 25 min |
| Apr 14, 5:20 PM CDT | Tornado Warning | DDC | Barber, Pratt | 25 min |
| Apr 14, 5:26 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Kiowa | 25 min |
| Apr 14, 5:41 PM CDT | Tornado Warning | DDC | Barber, Comanche, Kiowa, Pratt | 34 min |
| Apr 14, 5:47 PM CDT | Tornado Warning | DDC | Barber, Pratt | 28 min |
| Apr 14, 6:00 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa, Pratt, Stafford | 31 min |
Nearby
Tornado Warnings in Kansas, 2012Every tornado warning in 2012Tornadoes in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.